TITLE

Lead induced anaemia due to traditional Indian medicine: a case report

AUTHOR(S)
Spriewald, B.M.; Rascu, A.; Schaller, K.H.; Angerer, J.; Kalden, J.R.; Harrer, T.
PUB. DATE
April 1999
SOURCE
Occupational & Environmental Medicine;Apr1999, Vol. 56 Issue 4, p282
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents a case report on lead induced anemia due to traditional Indian medicine. Findings that lead intoxication in adults without occupational exposure is a rare and unexpected event; Cause of severe anemia after ingestion of ayurvedic drugs; Findings of an increase urinary concentrations of arsenic and silver; Advice for physicians concerning ayurvedic medicine.
ACCESSION #
9871127

 

Related Articles

  • Lead Poisoning Found in Some Ayurvedic Medication.  // India -- West;9/7/2012, Vol. 37 Issue 42, pA30 

    No abstract available.

  • Herbal medicines.  // Reactions Weekly;4/23/2011, Issue 1348/1349, p20 

    The article describes the case of a 28-year-old man who experienced lead poisoning while taking Ayurvedic medicines.

  • Herbal medicines.  // Reactions Weekly;1/9/2010 Part 2 of 2, Issue 1283, p48 

    The article describes a case of lead poisoning in a 60-year-old man with pre-existing chronic kidney disease due to an ayurvedic herbal product containing lead.

  • Herbal medicines.  // Reactions Weekly;1/22/2011, Issue 1335, p24 

    The article describes the cases of three men who developed lead toxicity while receiving Ayurvedic medicines.

  • Ageless Wonder. Bailey, James // Yoga Journal;May/Jun2003, Issue 174, p38 

    Focuses on the benefit of Chyavanprash, an Ayurvedic category of rasayana, a super-concentrated mixture of vitamins-rich herbs and minerals. Enhancement of energy vitality and maintains youth and optimal health; Flavor of the ayurvedic medicine; Resistance to disease, anemia and loss of memory.

  • Lead Poisoning and Anemia Associated with Use of Ayurvedic Medications Purchased on the Internet — Wisconsin, 2015. Meiman, Jon; Thiboldeaux, Robert; Anderson, Henry // MMWR: Morbidity & Mortality Weekly Report;8/21/2015, Vol. 64 Issue 32, p883 

    The article presents a case study of a 64-year-old female patient at the Wisconsin Division of Public Health (WDPH) who developed a progressive fatigue and shortness of breath during her Ayurvedic medication she purchased on the Internet. The patient was discharged for lead chelation therapy...

  • Ayurveda medicines.  // Reactions Weekly;3/3/2012, Issue 1391, p11 

    The article describes the case of a 39-year-old man who developed lead poisoning that resulted to haemolytic anaemia and abdominal pain after taking an ayurvedic medication labelled as ashwagandha.

  • Ayurveda medicines.  // Reactions Weekly;1/11/2014, Issue 1483, p20 

    The article presents a case study of a 69-year-old man who developed lead toxicity after receiving Ayurveda medicines.

  • Ayurvedic medicines.  // Reactions Weekly;3/24/2012, Issue 1394, p10 

    The article describes the clinical cases of three siblings who developed lead poisoning while receiving Ayurvedic medicine Jambrulin.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics